Alert archive / Florida / Red Flag Warnings in 2020

Red Flag Warning 1, NWS Miami, FL

May 7, 20204 counties in Florida

NWS Miami, FL issued this red flag warning at May 7, 2020, 3:00 AM EDT for 4 counties in Florida. It took effect at May 7, 2020, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2020, 3:00 AM EDT (07:00 UTC)
In effect from
May 7, 2020, 11:00 AM EDT
Expired
May 7, 2020, 8:00 PM EDT
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2020-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2020-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS82 KMFL 070700
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
300 AM EDT Thu May 7 2020

FLZ067-070>075-080000-
/O.UPG.KMFL.FW.A.0006.200507T1500Z-200508T0000Z/
/O.NEW.KMFL.FW.W.0001.200507T1500Z-200508T0000Z/
Inland Palm Beach-Inland Collier-Inland Broward-Metro Broward-
Inland Miami-Dade-Metro Miami-Dade-Mainland Monroe-
300 AM EDT Thu May 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 067...070...071...072...073...074 AND 075...

The National Weather Service in Miami has issued a Red Flag
Warning...which is in effect from 11 AM this morning to 8 PM EDT
this evening. The Fire Weather Watch is no longer in effect. 

* Affected area...Fire weather zones 067...070...071...072...
  073...074 and 075.

* Wind...North-northwest winds around 15 mph with higher gusts
  expected today.

* Humidity...Afternoon relative humidity in the 20s, except in the
  lower and middle 30s over metropolitan areas closer to the
  Atlantic and Gulf coasts.

* Impacts...Any fires that develop will likely yield extreme fire
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ069-080000-
/O.NEW.KMFL.FW.W.0001.200507T1500Z-200508T0000Z/
Coastal Collier-
300 AM EDT Thu May 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONE 069...

The National Weather Service in Miami has issued a Red Flag
Warning...which is in effect from 11 AM this morning to 8 PM EDT
this evening. 

* Affected area...Fire weather zone 069.

* Wind...North-northwest winds around 15 mph with higher gusts
  expected today.

* Humidity...Afternoon relative humidity in the 20s, except in the
  lower and middle 30s over metropolitan areas closer to the
  Atlantic and Gulf coasts.

* Impacts...Any fires that develop will likely yield extreme fire
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

FLZ168-172-173-080000-
/O.EXA.KMFL.FW.A.0006.200507T1500Z-200508T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
300 AM EDT Thu May 7 2020

...FIRE WEATHER WATCH IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 168...172 AND 173...

The National Weather Service in Miami has issued a Fire Weather
Watch...which is in effect from 11 AM EDT this morning through
this evening. 

* Affected area...Fire weather zones 168...172 and 173. 

* Wind...North-northwest winds around 15 mph with higher gusts
  possible today.

* Humidity...Afternoon relative humidity in the 20s, except in the
  lower and middle 30s over metropolitan areas closer to the
  Atlantic and Gulf coasts.

* Impacts...Any fires that develop will likely yield extreme fire
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag 
Warnings.

$$

FLZ063-066-068-174-080000-
/O.CON.KMFL.FW.A.0006.200507T1500Z-200508T0000Z/
Glades-Hendry-Metro Palm Beach-Far South Miami-Dade-
300 AM EDT Thu May 7 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM EDT THIS
MORNING THROUGH THIS EVENING FOR BREEZY WINDS AND VERY LOW 
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...066...068 AND 
174...

* Affected area...Fire weather zones 063...066...068 and 174. 

* Wind...North-northwest winds around 15 mph with higher gusts
  possible today.

* Humidity...Afternoon relative humidity in the 20s, except in the
  lower and middle 30s over metropolitan areas closer to the
  Atlantic and Gulf coasts.

* Impacts...Any fires that develop will likely yield extreme fire
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag 
Warnings.

$$

Cohen
3 follow-up statements
032 
WWUS82 KMFL 070707
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
307 AM EDT Thu May 7 2020

FLZ067-069>075-080000-
/O.CON.KMFL.FW.W.0001.200507T1500Z-200508T0000Z/
Inland Palm Beach-Coastal Collier-Inland Collier-Inland Broward-
Metro Broward-Inland Miami-Dade-Metro Miami-Dade-Mainland Monroe-
307 AM EDT Thu May 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 067...069...070...071...072... 
073...074 AND 075...

* Affected area...Fire weather zones 067...069...070...071... 
  072...073...074 and 075. 

* Wind...North-northwest winds around 15 mph with higher gusts
  expected today.

* Humidity...Afternoon relative humidity in the 20s, except in the
  lower and middle 30s over metropolitan areas closer to the
  Atlantic and Gulf coasts.

* Impacts...Any fires that develop will likely yield extreme fire
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

$$

FLZ063-066-068-168-172>174-080000-
/O.CON.KMFL.FW.A.0006.200507T1500Z-200508T0000Z/
Glades-Hendry-Metro Palm Beach-Coastal Palm Beach-Coastal Broward-
Coastal Miami-Dade-Far South Miami-Dade-
307 AM EDT Thu May 7 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM EDT THIS
MORNING THROUGH THIS EVENING FOR BREEZY WINDS AND VERY LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 063...066...068... 
168...172...173 AND 174...

* Affected area...Fire weather zones 063...066...068...168... 
  172...173 and 174. 

* Wind...North-northwest winds around 15 mph with higher gusts
  possible today.

* Humidity...Afternoon relative humidity in the 20s, except in the
  lower and middle 30s over metropolitan areas closer to the
  Atlantic and Gulf coasts.

* Impacts...Any fires that develop will likely yield extreme fire
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are possible. Listen for later forecasts and possible Red Flag 
Warnings.

$$

Cohen
643 
WWUS82 KMFL 071848
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
248 PM EDT Thu May 7 2020

FLZ067-069>075-080000-
/O.CON.KMFL.FW.W.0001.000000T0000Z-200508T0000Z/
Inland Palm Beach-Coastal Collier-Inland Collier-Inland Broward-
Metro Broward-Inland Miami-Dade-Metro Miami-Dade-Mainland Monroe-
248 PM EDT Thu May 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 067...069...070...071...072... 073...074 AND 075...

* Affected area...fire weather zones 067...069...070...071... 
  072...073...074 and 075. 

* Wind...North-northwest winds around 15 mph with higher gusts
  expected today.

* Humidity...Afternoon relative humidity in the 20s, except in the
  lower and middle 30s over metropolitan areas closer to the
  Atlantic and Gulf coasts.

* Impacts...Any fires that develop will likely yield extreme fire
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

$$

FLZ063-066-068-168-172>174-080000-
/O.CON.KMFL.FW.A.0006.000000T0000Z-200508T0000Z/
Glades-Hendry-Metro Palm Beach-Coastal Palm Beach-Coastal Broward-
Coastal Miami-Dade-Far South Miami-Dade-
248 PM EDT Thu May 7 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 063...066...068... 168...172...173 AND 174...

* Affected area...fire weather zones 063...066...068...168... 
  172...173 and 174. 

* Wind...North-northwest winds around 15 mph with higher gusts
  possible today.

* Humidity...Afternoon relative humidity in the 20s, except in the
  lower and middle 30s over metropolitan areas closer to the
  Atlantic and Gulf coasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

* Impacts...Any fires that develop will likely yield extreme fire
  behavior. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

$$
232 
WWUS82 KMFL 080005
RFWMFL

Urgent - Fire Weather Message
National Weather Service Miami FL
805 PM EDT Thu May 7 2020

FLZ067-069>075-080115-
/O.EXP.KMFL.FW.W.0001.000000T0000Z-200508T0000Z/
Inland Palm Beach-Coastal Collier-Inland Collier-Inland Broward-
Metro Broward-Inland Miami-Dade-Metro Miami-Dade-Mainland Monroe-
805 PM EDT Thu May 7 2020

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 
067...069...070...071...072...073...074 AND 075...

Relative humidity values have increased. Near critical fire
weather conditions are again possible tomorrow afternoon especially
for western inland portions of South Florida.

$$

FLZ063-066-068-168-172>174-080115-
/O.EXP.KMFL.FW.A.0006.000000T0000Z-200508T0000Z/
Glades-Hendry-Metro Palm Beach-Coastal Palm Beach-Coastal Broward-
Coastal Miami-Dade-Far South Miami-Dade-
805 PM EDT Thu May 7 2020

...FIRE WEATHER WATCH HAS EXPIRED FOR FIRE WEATHER ZONES 
063...066...068...168...172...173 AND 174...

Relative humidity values have increased. Near critical fire
weather conditions are again possible tomorrow afternoon especially
for western inland portions of South Florida.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 1:01 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, May 7, 1:01 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Miami FL
101 AM EDT Thu May 7 2020

...FIRE WEATHER WATCH IN EFFECT ON THURSDAY FOR MUCH OF SOUTH
FLORIDA...

...EXTENDED HEAVY-RAIN EVENT AND STRONG THUNDERSTORMS POSSIBLE
LATE SATURDAY INTO MONDAY FOR SOUTH FLORIDA...

.Aviation...(For the 06Z TAFs)
VFR and dry conditions are expected through tonight. Breezy winds
will become northwesterly to northerly today in the wake of a cold
front advancing southward. Winds will veer to more northerly to
northeasterly during the late afternoon and evening hours.

&&

.Prev Discussion... /issued 734 PM EDT Wed May 6 2020/

Update...

Adjusted wind speeds/gusts up slightly for tomorrow with the
evening update. The previously mentioned fire weather concerns
remain for tomorrow afternoon given the low RH values and breezy
winds. The Fire Weather Watch remains in effect tomorrow for all
inland portions of South Florida.

Short Term (Through Thursday)...
Warm and dry conditions will continue this afternoon, becoming even
more dry for tomorrow as a dry cold front pushes through the area
tonight. The cold front will knock high temperatures down into the
80s across the area for tomorrow, with relative humidity values
falling into the 20-35% range. This will lead to elevated fire
weather conditions across the entire area tomorrow afternoon.

Long Term (Friday through Tuesday)...
An area of high pressure will continue to move eastward into the
Atlantic on Friday. Many areas will remain dry throughout the day,
however, the winds will shift around to a more southeasterly
direction. This will allow for the lower level moisture to slowly
start increasing across the region. High temperatures on Friday
will generally range from the lower 80s across the east coast to
around 90 across the interior sections.

The weather pattern will start to change on Saturday as a cold
front will move into the northern and central portion of Florida
throughout the day and eventually stall out to the north of the
region. This will allow for the winds to shift to a more south to
southwesterly direction. At the same time, a disorganized area of
low pressure will begin to develop in the Gulf of Mexico and push
eastward towards South Florida. This will allow for plenty of
moisture advection to take place across the region later on
Saturday and lasting through Sunday and into Monday. This will
increase the chances of showers and thunderstorms significantly
during this time frame and the potential for a prolonged heavy
rainfall event will be possible. Stronger thunderstorms cannot be
ruled out during this time frame as well. Since the weather
pattern has been so dry recently, it may take some time for soil
saturation to occur for runoff to take place, however, long
duration training of showers and thunderstorms could increase the
flooding potential. Even though some uncertainty exists in the
exact details and locations of where the heaviest rain may fall,
the confidence in an active weather pattern across the region is
increasing for later Saturday through early next week.

The latest computer model guidance shows the widespread
precipitation moving offshore by Tuesday as an area of high
pressure tries to build into the region from the north. The
chances of showers and thunderstorms will still remain in the
forecast, especially farther to the south as some of the computer
model guidance continues to show some midlevel impulses moving
across the area during this time frame. This will continue to be
monitored as the rest of the week progresses.

Marine...
A dry cold front will push through the area tonight with NW to N
winds in its wake. This will cause seas in the Atlantic to rise into
the 5 to 7 foot range, with the highest in the Gulf Stream, before
subsiding Friday into the weekend. Unsettled weather is expected
late this weekend into early next week with widespread showers and
thunderstorms forecast for the waters.

Fire Weather...
Elevated fire weather conditions are possible this afternoon for
Miami-Dade and Broward counties with very warm temperatures and
dry conditions this afternoon. A Fire Weather Watch is in effect
for those counties through 8PM. A dry cold front passage tonight
will create even drier conditions across the entire area for
tomorrow, with relative humidity values ranging from 20- 35%. As a
result a fire weather watch is in effect for all of South Florida
tomorrow afternoon.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  82  65  82  68 /   0   0   0   0
Fort Lauderdale  84  69  82  72 /   0   0   0   0
Miami            86  68  83  71 /   0   0   0   0
Naples           83  62  85  68 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from 11 AM EDT this morning through this
     evening for FLZ063-066>068-070>075-174.

AM...None.
GM...None.
&&

Aviation...90/Cohen
Hazardous weather outlook, May 6, 2:56 PM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
256 PM EDT Wed May 6 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070700-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
256 PM EDT Wed May 6 2020

...ENHANCED/CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTH FLORIDA...
...MODERATE RISK OF RIP CURRENTS COLLIER COUNTY BEACHES...
...ACTIVE WEATHER POSSIBLE LATE THIS WEEKEND...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a moderate risk of rip currents across the
Collier County beaches today.

Wind: Winds close to 20 kts and gusting higher will be possible
later today and tonight mainly across the offshore waters of
Collier county and the offshore waters of the southeast Florida
coast. This will be ahead and behind a weak cold that will be moving
across the area tonight. Small craft should exercise caution.

Fire: Relative humidities are forecast to plunge this afternoon ahead
of the cold front which could result in enhanced to critical fire
weather conditions particularly across interior portions of South
Florida with greatest risk across metro and inland areas of Miami
Dade and Broward where a Fire Weather Watch is in effect.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Critical fire weather conditions will persist into Thursday across
all inland areas of South Florida with enhanced conditions persisting
for interior and western areas through late in the week.

Hazardous marine conditions are likely to develop Thursday into
Friday across the offshore waters of the Southeast Florida coast and
again early next week across the Palm Beach coastal waters. The risk
of rip currents will remain at least moderate across all of the
South Florida beaches on Thursday and then remain moderate to high
across the Southeast Florida beaches Friday and on through the
weekend while becoming low for the Collier County beaches.

An active weather pattern is likely to develop by the latter part of
the weekend. While uncertain, the risk for flooding and/or strong
thunderstorms may increase during this time. Keep up with forecast
changes.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 3:00 AM EDTSmall Craft AdvisoryMFL23 hr

Nearby

Red Flag Warnings in Florida, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.